Riv.Mat.Univ.Parma (6) 4 (2001)


Presymplectic Lagrangian systems subject to non-holonomic constraints

Pages: 185-216
Received: 13 September 2001   
Mathematics Subject Classification (2000): 70F25 - 70H45 - 70G45

Work partially supported by the National Group for Mathematical Physics (GNFM-INDAM)


A presymplectic (symplectic) setting for degenerate (regular) time-dependent Lagrangians subject to non-holonomic constraints is proposed. In the resulting geometrical framework a constraint algorithm for the singular case is developed and the associated second-order differential equation problem is solved for a wide class of systems. An explicit example is given.

Home Riv.Mat.Univ.Parma